MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Diplopia/Double Vision (4802)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implantation procedure, the patient was unable to see clearly and experienced occasional diplopia.The lens was explanted and replaced with a different lens during a secondary procedure.The clinical reason for the explant was identified as a refractive surprise.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., d.10., h.3., h.6.And h.11.The lens was returned inside a plastic specimen jar.Viscoelastic was dried on the lens.The optic was cut into three portions (returned), typical of an insertion and removal.The lens was cleaned with klrp for further evaluation.No additional damage was observed to the cut portions of optic.A recheck of the power (sphere and cylinder) and resolution of the lens could not be conducted due to the lens was cut into multiple portions.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not determine the root cause for the reported visual complaint.The lens was returned cut into multiple pieces, typical in appearance to an insertion and removal.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Clinical reason for the explant is refractive surprise.The toric monofocal 19.0 diopter lens was removed and replaced with an unspecified monofocal.It is unknown if the replacement monofocal was a toric monofocal.The replacement lens diopter was also not provided.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23005555
Report Number1119421-2025-02429
Device Sequence Number18603926
Product Code MJP
UDI-Device Identifier00380652431811
UDI-Public(01)00380652431811(17)271218(11)231220(10)15768728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15768728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/08/2025
Date Device Manufactured12/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MCPHERSON FORCEPS; MONARCH III IOL CARTRIDGE D; PROVISC OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown